W.L. GORE & ASSOCIATES GORE DUALMESH® PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
1DLMCPH04 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Abscess (1690); Fistula (1862); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/17/2008
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® plus biomaterial with holes instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2007 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2008, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: adhesions, revision, abscess formation, infection, fistula and removal.Additional event specific information was not provided.
Additional Manufacturer Narrative
Added medical history.Conclusion code remains unchanged.Added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2007: (b)(6).(b)(6).Operative report.Anesthesiologist: (b)(6).Preoperative diagnoses: giant ventral incisional hernia.Postoperative diagnoses: giant ventral incisional hernia.Operation: laparoscopic repair of ventral hernia with placement of gore-tex dual mesh.Complications: none.Estimated blood loss: about 30 cc.Description of operation: ¿the patient was prepped and draped in the usual sterile fashion after satisfactory achievement of anesthesia.Cutdown was done at palmer¿s point, peritoneal cavity was entered.Hasson type cannula was inserted and secured.Abdomen was insufflated.The patient had a giant hernia.Fortunately, the bowel was not involved and it was just omental tissue that was stuck up in the hernia sac.We went ahead and placed three ports on the other side.We used two 11 mm ports and one 5 mm port on the other side, and one additional 5 mm port on the left side.We went to the other side, took our camera over there and approached the omentum that was stuck up in the hernia.We pulled it down.It was rather firmly adhered.We had to take it down using harmonic scalpel and we did so and maintained excellent hemostasis.We were able to totally reduce the hernia.The hernia had been marked preoperative and now we went ahead and marked it again using the spinal needle in the usual approach with the pressure decreased to about 7.Our marks were made and we measured to the appropriate site mesh.We measured so that we would have about 3 cm of overlap on each side, actually even a bit more than that.We then selected our mesh which was a 15 x 19 piece of mesh.This was gore-tex dual mesh.We placed four interrupted 0 gore-tex sutures and then we rolled it up and inserted it through the left upper quadrant port site.It was unrolled.This had been marked to maintain the proper orientation and we went ahead and made a small counter incisions 2 cm beyond the marked overlap edge so that we could pull it up taut by pulling the sutures up in each case with the gore suture passer.This was done and all four sutures were pulled up and the mesh was felt to be lying nicely.It was stretched satisfactorily over the defect and we were very pleased with that.The gore suture.An incision was made and we went down to the external oblique.Local anesthesia was then injected under it and we waited for it to diffuse around.The external oblique was then opened and the external right was opened.The ilioinguinal and iliohypogastric nerves were carefully identified and preserved.The cord was isolated at the level of the pubic tubercle.There was no direct hernia but there was an indirect hernia and a lipoma of the cord.The lipoma of the cord was clamped, divided, and removed.The hernia sac had been dissected out very nicely, nice and high.It was opened and there were no contents in the sac.The sac was twisted down and high ligation of the sac was accomplished using a 2-0 silk suture ligature.Marlex mesh was then fashioned in the usual way.It was secured to the area of the pubic tubercle using interrupted 2-0 prolene and a long shelving edge of the inguinal ligament using interrupted 2-0 prolene and medially using interrupted 2-0 prolene.The two limbs were brought together lateral to the cord using 2-0 prolene.The mesh was very nicely in place; it was felt to lie perfectly.We thoroughly irrigated and there was good hemostasis throughout.A very nice repair had thus been accomplished.The external oblique was closed using running 3-0 vicryl, scarpa¿s using interrupted 3-0 vicryl, and the skin using running subcuticular 4-0 monocryl.Steri-strips and collodion were applied.The patient tolerated the procedure well.There were no complications and the patient is in stable condition postoperatively.¿ (b)(6) 2007: (b)(6) medical center.Implant sticker.Gore dualmesh® plus biomaterial with holes.Ref catalogue number: 1dlmcph04.Lot batch code: 04291780.W.L.Gore & associates.The records confirm a gore® dualmesh® plus biomaterial with holes (1dlmcph04/04291780) was implanted during the procedure.(b)(6) 2008 [assigned]: (b)(6).Anesthesia: general.Preoperative diagnosis: recurrent ventral incisional hernia.Postoperative diagnoses: incarcerated recurrent ventral incisional hernia.Multiple intraabdominal adhesions.Operation: reduction repair recurrent ventral incisional hernia.Lysis multiple intraabdominal adhesions.Description of operation: ¿the patient was brought to the operating room, and under general anesthesia was prepped and draped in the usual fashion over the anterior abdominal wall.A low midline abdominal incision was made after instilling 0.25% marcaine with epinephrine.The skin incision was carried down through the skin and subcutaneous tissue and there was a large hernia sac identified.We dissected the hernia sac from the subcutaneous tissue.Inside the hernia sac, after we opened it, was incarcerated a large amount of omentum.The adhesions to the hernia sac were taken down and the omentum was reduced.There were then multiple adhesions of the greater omentum and bowel to the anterior abdominal wall, especially superiorly where the old mesh was.We went ahead and put these down and hemostasis was obtained, mostly using electrocautery although i did tie several small bleeders in the omentum with 2-0 vicryl ties.After i cleared the edges of the fascia, the defect, which was actually two defects that i made into one defect, was probably about 10 cm long and maybe 5 or 6 cm wide.The old mesh was still present, mostly at the superior border of this defect.We decided to leave this in place as it did provide some support to the anterior abdominal wall in this area.We then placed a parietex pco 2015 os oval mesh transversely in the abdomen well overlapping the defect nicely and then i used a coil stapler and stapled this in using the stapling sleeve around the edge of the mesh.There was enough tissue left to close the fascial defect, and i closed the fascial defect by using the lower fascia in the upper old mesh and closed it over the mesh.We certainly put the slick side of the mesh down towards the bowel and made sure that that was in place.The subcutaneous tissue was closed with a running 2-0 vicryl and the skin was closed with staples.The patient tolerated this procedure well.¿ (b)(6) 2015: (b)(6).Operative report.Preoperative diagnosis: postop complex wound abscess.Postoperative diagnosis: same.Procedure: i&d of a complex postoperative wound abscess.Anesthesia provider: loren thiel, crna.Anesthesia type: general.Estimated blood loss (ml): 5.Fluids: crystalloid please see anesthesia notes.Pathology: none.Indications: patient developed a postoperative wound abscess that had been conservatively treated with packing where prolonged drainage and the wound is closing up to the point, he can no longer be taken care of.Findings: abscess cavity tracked below the mesh; mesh was not involved.Operative summary: ¿patient was brought operating room given general anesthesia.Prepped draped sterile fashion.Electrocautery is used to open the abscess cavity.With a tonsillar hemostat gently probe the cavity the findings course that ran.She ran deep into his small a larger cavity below.So that the tract from the skin was extended through the tract that went to the larger abscess cavity.This again was below the mesh and the mesh does not appear to be infected.I did remove the prolene knot from him for aspect of the incision.A completely excise the fibrous tract from the abscess to the skin.The wound was packed with multidex and iodoform gauze.¿ (b)(6) 2015: (b)(6).Operative report.Preoperative diagnosis: chronic infected wound.Postoperative diagnosis: chronically infected wound with infected mesh of the abdominal wall.Procedure: removal of infected mesh of the abdominal wall.Anesthesia provider: loren thiel, crna.Anesthesia type: general.Estimated blood loss (ml): 10.Fluids: please see anesthesia note.Pathology: none.Indications: patient has a chronic draining abdominal wall wound.This was a post-operative wound abscess.Operative summary: ¿patient¿s bone [sic] operating room given iv sedation prepped draped sterile fashion.Infiltrated with local anesthetic.I then made an elliptical skin incision to excise the previous scar.Dissection down to the fibrous capsule and the tract.Again, noted another area of granulation tissue extending cephalad.Using the cautery opened this up.This extended to gore-tex mesh.There was puss underneath the gore-tex mesh.Therefore, i removed the gore-tex mesh and all clips.It did have strong fibrous tissue underneath the gore-tex mesh.We then cleaned up the wound and packed with multidex and kerlex gauze.The wound cavity was approximately 8 x 8 cm.¿ (b)(6) 2015: (b)(6).Explant record.Gortex mesh.Records span (b)(6) 2007 to (b)(6) 2015.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial with holes instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® plus biomaterial instructions for use also states: strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2018: (b)(6).(b)(6) md.Office notes.Presents with a complaint of mass.Note for ¿mass¿: comes in for evaluation right axillary mass.This apparently was a mass but then it ruptured and is now completely gone away.It is no longer concern for her.Does note that she has a lower midline incision apparently has had multiple surgeries to do a tumor.Had mesh placed prior and healthy the mesh has been removed.She has a chronic draining area in the middle of the incision.This has been ongoing for many years.There is no associated pain but it has mild to moderate drainage.No associated bowel junction symptoms.Patient is very obese.History of cellulitis, abdominal wall; morbid obesity; asthma; epilepsy; type ii diabetes mellitus; chronic neck and back pain; anxiety; gastroesophageal reflux disease; cervical cancer; abdominal pain, generalized; fatty liver; gastroparesis; bipolar 2 disorder; omental infarction (2016); chronic obstructive pulmonary disease; depression; hernia.Surgical history of cesarean delivery; hysterectomy partial 2006; laparotomy stomach tumor; ventral hernia repair (2007) mesh removal in 2008; tubal ligation (2008); oophorectomy, bilateral (2014) and mass; hernia repair.Weight 278 lbs., bmi 47.78.Exam: abdomen patient has a very obese abdomen and a lower midline incision in the middle this incision has a small granulation punctured with straining fibrinous fluid.It does not appear to be red or actively infected.Impression/plan: cutaneous fistula ¿ likely has a suture at the base of this cutaneous fistula which is likely keeping it open.I don¿t think she has infected mesh as she tells me the mesh has been removed.Recommend we repeat the ct scan and do a local exploration of this area to attempt to identify foreign body.I would not plan to enter the abdomen.May have an underlying hernia and she would not be a good candidate for hernia repair given her severe obesity.Plan to schedule this elective surgery in the near future she has risk factors because of her significant obesity and multiple surgeries in the past.(b)(6) 2018: (b)(6).(b)(6), np.Office notes.Abdominal tract: had seen general surgeon who found extensive tracting in the abdominal incision fistula on her lower abdomen along with foreign body of some sort, possibly retained stitches.Has been scheduled for abdominal ct on (b)(6) 2018, has surgery scheduled to close the fistula and remove the foreign body on (b)(6) 2018.Weight 275.6 lbs, bmi 47.13.Exam: abdomen bowel sounds present, has large well healed surgical incision vertically through the umbilicus with draining fistula underneath her pannus, no foul odor, no surrounding erythema or tenderness.Impression/plan: abdominal fistula.(b)(6) 2018: (b)(6).(b)(6), np.Office notes.Discuss surgery she just had on 4/09.Here to discuss recent abdominal surgery.Had an open fistula chronically for multiple years in a central lower abdominal surgical scar caused by a small cutaneous abscess from a piece of an old intra-abdominal mesh which was placed for hernia control in the past.The surgeon removed as much of the mesh as was reasonable, leaving the rest in place, as it was fully integrated.He stated there are no plans to repair this hernia currently due to patient morbid obesity and high surgical risk.She is having continued ¿burning¿ pain that radiates to wither side of her abdomen since her surgery, along with low energy, occasional chills, insomnia.Weight 272.8 lbs., bmi 46.82.Exam: abdomen bowel sounds present, soft, has vertical surgical incision below umbilicus and extending under pannis with sutures present and moderate tenderness extending 1 cm either side, with a small amount of cloudy discharge from the central incision, no dehiscence noted, no malodor or erythema.Impression/plan: pain at surgical site ¿ there is slightly more discharge than i would prefer to see at her abdominal incision site but no marked tenderness, purulent smell, or dehiscence.Wound culture collected and we will review, has follow-up scheduled with surgeon in 4 days, reviewed strict return precautions.Counseling ¿ smoking.(b)(6) 2018: (b)(6).(b)(6), np.Office notes.Abdomen: reports surgery got lipoma removal scheduled 8/08/18.Lower abdominal fistula has closed, although her surgeon expects to open up again related to ongoing issues with retained mesh.Weight 273 lbs., bmi 46.86.Impression: type 2 diabetes mellitus; weight gain.(b)(6) 2018: (b)(6).(b)(6), np.Office notes.Cellulitis: patient noticed a moderate amount of serosanguinous, foul-smelling liquid from a point on her lower abdomen since last night, thinks a new fistula from her old hernia repair mesh has opened.History of smoker, abdominal pain, chronic.Weight 277.4 lbs., bmi 47.61.Exam: abdomen bowel sounds present, soft, minimal tenderness to palpation over lower abdomen without rebound unchanged from past visit, has 2.5 x 1 cm area of raw skin with purulent smell inferior to her old surgical scar tissue under her pannis at the midline without any break in the skin, although there is a horizontal cavity palpated immediately under subcutaneous tissue.Impression: cellulitis of abdominal wall ¿ will start antibiotics, as this lower fistula has begun to heal over and may resolve with infection control.If no response can consider imaging to see of this is coming from her old hernia repair mesh.Fistula ¿ i suspect this new fistula is related to her old hernia repair mesh.Dietary counseling; tobacco use; herpes simplex virus.(b)(6) 2020: (b)(6).(b)(6), pa.Office notes.Here today for ongoing concern for draining sinus tract in her lower abdomen that has been present for more than 3 years since her ventral hernia repair with mesh.This intermittently opens and drains, and she reports that in the past several weeks she has had increased serosanguinous drainage from this tract that is requiring use of gauze pads to absorb.Is also having significantly increased right lower quadrant pain, feeling like the mesh is tearing at her abdominal wall.Pain has worsened in the past several weeks.Weight 262.2 lbs., bmi 45.Exam: beneath pannus, midline, there is thin skin a tunnel visible beneath when palpated it is no longer draining, there is no surrounding erythema.Under the pannus on the left side there is erythema and skin maceration, no purulent drainage or fluctuance.Impression/plan: ventral hernia; draining cutaneous sinus tract; abdominal pannus; tobacco use.Significant pain at the site of the mesh attachment on her abdominal wall, she is concerned that this is tearing.Already scheduled for consultation with general surgery.Abdominal binder is going to be the best method of managing her pain, as pulling from her abdomen is likely contributing significantly.(b)(6) 2020: (b)(6).(b)(6), md.Office notes.Presents for an initial consultation.The consultation is for abdominal wall sinus.44-year-old female who is morbidly obese and smoke cigarettes and has undergone prior open ventral hernia repair with mesh complicated by mesh infection who has had 2 surgeries for mesh removal and has had a draining sinus in her abdominal wall for the last 3 years.She has 2 small areas both of which drain fluid.They irritate her pannus.No fevers or chills.No erythema; symptoms are constant.Pain can radiate in her lower abdomen.It is sharp.Weight 267 lb., bmi 46.55.Exam: morbidly obese 2 small sinuses at the inferior aspect of pannus with no active drainage, no erythema.Impression/plan: morbidly obese and active smoker with 2 sinus tracts draining to the inferior aspect of her pannus that are probably related to retained mesh.Does not have signs of active infection.I explained to her that with her smoking and morbid obesity she is too high risk for surgery.Needs to lose a significant amount of weight and get her bmi closer to 35 and stop smoking prior to surgery.She is interested in bariatric surgery and i have referred her for that.Will follow-up either after weight loss or bariatric surgery.(b)(6) 2020: (b)(6) medical.(b)(6), md.Radiology-ct abdomen/pelvis with contrast.Indication: history of multiple surgeries and abdominal wall mesh with abdominal pain, abdominal wall cellulitis, large mid abdominal mass (hernia?).Findings: abdomen: there is evidence for large midline ventral wall hernia.There is new fluidlike density between the scan of bowel wall centrally along the upper part of the hernia measuring 6.4 x 2.7 cm which may be infected or sterile.There is subcutaneous injection and skin thickening on both sides of the caudal aspect of the hernia and extending greater to the right than left likely reflecting cellulitis.Surgical material is present in the abdominal wall about the hernia.No evidence for bowel obstruction.Impression: findings most consistent with acute inflammation/cellulitis along the central lower abdomen and large abdominal wall hernia with heterogenous low density scar, seroma or potentially early abscess along the cephalad margin and right side of the abdominal wall hernia.Status post hernia repair.Fatty liver.Cardiomegaly.(b)(6) 2020: (b)(6).(b)(6), do.Office notes.Admits increasing swelling and duration on the infraumbilical a surgical scar site.The umbilical redness as well.Now noticing that she has had increasing warmth and erythema in this supra pubic area of the extremely large abdominal panniculus.History is very complex consisting of 2 mesh surgeries 2006 2008.Prior to that she had a larger solid benign tumor removed from the left ovary and tube area.Has had a chronic fistulous drainage from inferior aspect of that scar for many pastern months.Weight 259.2 lbs., bmi 44.49.Exam: abdomen has an extremely large abdominal panniculus.With extensive scars.Has periumbilical redness and some slight swelling along some midline suprapubic if you will induration and extreme tenderness.She has a 14 x 15 cm area of erythema and warmth in the midline.Has noticed over the last few days a change in the panniculus appearance stating that it is more central and certainly less prominent on the right and left lower quadrants.Impression/plan: postprocedural intraabdominal abscess ¿ urged patient to go to emergency room for evaluation.(b)(6) 2020: (b)(6).(b)(6), pa.Office notes.Possible skin infection due to mersa at drain site on stomach.Recurrent abdominal pannus methicillin resistant staphylococcus aureus infections.Last a month ago, resolved with doxycycline and actually had incision and drainage of abscess.Yesterday noticed her lower wound site opened up with mild white drainage, and some redness, pain, warmth on the upper portion of the old wound.Weight 261 lbs., bmi 44.83.Exam: skin: abdominal pannus there is redness, warmth and tenderness below the umbilicus following her old scars inferiorly, there is a 7mm open round wound with small amount of white malodorous discharge.Impression/plan: cellulitis of abdominal wall ¿ start doxycycline.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ the instructions for use further warn: ¿when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.Name: plus antimicrobial product coating manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 04291780.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.